My mother is nearly 82 yrs old and was just diagnosed with GCA per temporal biopsy 6 wks ago. Mother lost one eye and with in 3 days even in the hospital on high dose IV Prednisone lost the other eye. Now my mother is completely blind. She also has always been very independent and is a widow and has lived alone for 17 yrs. Her life before blindness was Computer genealogy to which she did day and night, needlepoint and crocheting baby blankets. Now our family is at a loss as to what we can help mom learn to do using her hands and not her eyes. It has been so sad and really a nightmare for us all. Mom has been so depressed and cries a lot. She is on 60 mgs prednisone per day. We see tons of specialists. But now since she is on her 6th week of waking up in the DARKNESS we simply don't know what to do to get her involved so she does not think her life is over. We have hired 2 ladies that live full time with mom and take care of her. They are more like her companions now. We first came home with 24/7 nurses since mom was so distressed over this plus it caused her to also get colitis 2 times now and end up in the hospital 4 times since JAN. Mom has never wanted anyone to live with her BUT she is scared now and can't live alone. There are so many changes in our lives. It just breaks my heart that she can't see my face or her beautiful lawn and flowers in the Springtime this year. But we keep praying for our miracle. If anyone has any suggestions of how to help mom find things with her hands she can do I would love to hear them. She is not a joiner of groups and we wanted to make sure she could live in her own home. One last thing mom seems to get disoriented sometimes after the steroids. She has short term memory loss and sometimes talks out of her head. Then she is back to normal. Is this the GCA or the high dose steroids. Our DRS keep telling us her MRI's are fine that it is the meds that make her that way????
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.